Results 1 to 3 of 3
Need advice on oxycodone addiction and being switched to lyrica
  1. #1
    TJ*
    TJ* is offline New Member
    Join Date
    Dec 2011
    Posts
    4

    Default Need advice on oxycodone addiction and being switched to lyrica

    My husband has an addiction to oxycodone and has been using it for the past 4 years. His story is not different than many others already on this forum. He recently went off them (3 weeks approximately) and had an appointment with his pain management doctor today. He told him he has been abusing the oxycodone, honest with all his behavior and asked for alternative pain management treatments. His doctor gave him a prescription for Lyrica saying it was nonnarcotic and not addictive.

    I am interested in anyone's experience with lyrica after being on an opioid for pain management and if it is true about being not addictive. My husband had a back fusion 3 years ago L4,5, S1. He was going through his opioid prescription in less than 2 weeks, using multiple pharmacies, getting multiple prescriptions from different doctors, etc. he was also given a urine test for the first time today at the pain managent office. Why was this done? Because he identified himself as having a problem? Nothing will show due to him running out early and already through withdraws.

  2. #2
    crazin is offline Junior Member
    Join Date
    Sep 2011
    Posts
    40

    Default

    Lyrica is not addictive, per se. By that I mean it does not cause euphoria like opiates, and he should not have any problems with actual addiction and what comes along with it (cravings, taking more for a buzz, etc...) That said, like Neurontin, it works on the GABA receptors and can be abused at high doses. He will most likely build a tolerance and experience withdrawal if suddenly stopped. Also, depending on the source of his pain, it may not help much. Lyrica and Neurontin are very helpful for neuropathic pain such as neuralgia and nerve damage. Good luck!

  3. #3
    Robert_325 is offline Retired
    Join Date
    Jul 2007
    Location
    Texas
    Posts
    16,689

    Default

    Keep an eye on your bathroom scale if that is a concern for you. Lyrica will often cause weight gain and in some people it adversely affects their attitude making them grouchy and short-tempered. Those around you will notice if you develop a "NICE" personality suddenly, and you'll notice if you're one of the lucky ones that gains weight from taking it. It will happen quickly if it's going to happen. Helps some people, does nothing for the next person just like lots of medications.
    I am not a dr. My statements are based on years of experience and related education. Consult with the professional of your choice regarding matters of concern.

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •  

1 2 3 4 5 6 7 8 9 10 11 12 13 14 15 16 17 18 19 20 21 22